Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2006, 2:32 PM CST for Cedar County, Wayne County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 2:32 PM CST (20:32 UTC)
- Expired
- Mar 30, 2006, 3:30 PM CST
- In force
- 58 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Cedar County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:38 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 30, 1:38 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 138 PM CST THU MAR 30 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY. IMMEDIATE CONCERNS WILL BE ONGOING CONVECTION. CURRENTLY UNDER A MODERATE RISK WITH A TORNADO WATCH OUT FOR THE SOUTHEAST PORTION OF THE FORECAST AREA. LATEST SURFACE ANALYSIS HAS THE DOUBLE-BARRELED LOW PRESSURE SYSTEM FM SD THRU NC KS. 50S TO LOWER 60S DEWPOINTS ARE STREAMING NORTHWARD AND SHEAR/INSTABILITY PARAMETERS ARE BEING MAXIMIZED OVER SOUTHEAST NEBRASKA. THIS AREA WILL BE THE FOCUS...SHIFTING INTO SW IOWA AS THE SFC LOW LIFTS NORTHEAST INTO SOUTHERN MINNESOTA OVERNIGHT. WILL CONTINUE TO MONITOR SHORT TERM SITUATION FOR ADDITIONAL WATCHES AND WARNINGS INTO THIS EVENING WITH NUMEROUS STORMS ON THE 88D. HEAVY RAIN ALSO A CONSIDERATION WITH THE STORMS PUTTING DOWN GOOD RAINS. WRAPAROUND PRECIPITATION FOR THE NORTHEAST PORTIONS OF THE FORECAST AREA OVERNIGHT AND FRIDAY MORNING. COOLER TEMPERATURES FOR FRIDAY WITH DECREASING WINDS AND SFC HIGH PRES BUILDING IN. LOOK FOR GRADUAL CLEARING WITH THE SUBSIDENCE AND DRYING. LOW PRESSURE DEVELOPS OVER SOUTHEAST COLORADO SATURDAY. MAY SEE SOME ELEVATED SHOWERS OR SPRINKLES. CUT BACK ON THE POPS A LITTLE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. DISCUSSION WILL BE SHORT IN ANTICIPATION OF SHORT TERM CONVECTION THIS AFTN. ONLY MINOR TWEAKS MADE...IN PARTICULAR HAVE PULLED POPS MONDAY NIGHT AND TUESDAY. DYNAMICS NOT ALL THAT FAVORABLE AND MOISTURE RETURN NOT QUITE ESTABLISHED YET. OTHERWISE...HAVE KEPT THUNDER CHANCES GOING DAYS 6 & 7. FAMILIAR SCENARIO SETTING UP WITH MREF DEVELOPING WRN CONUS SYSTEM EJECTING EASTWARD INTO THE PLAINS BY THURSDAY AND EVENTUALLY INDUCING SURFACE LOW OVER HIGH PLAINS...AND ASSOCIATED BOUNDARIES CROSSING THROUGH THE CWA. BOTTOM LINE IS THAT PCPN & STRONG STORMS LOOK FAVORABLE DAYS 6 AND 7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/EASTLACK
Hazardous weather outlook, Mar 30, 10:29 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1029 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1029 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ALL OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS. THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD HAVE FAIRLY LOW CLOUD BASES. SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY. THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST. NIETFELD
In the hours before
Local storm report, Mar 30, 1:40 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
140 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 S DAVEY 40.95N 96.67W
03/30/2006 E0.75 INCH LANCASTER NE PUBLIC
&&
CZAPOTOCLocal storm report, Mar 30, 1:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
154 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL LAUREL 42.43N 97.09W
03/30/2006 E0.88 INCH CEDAR NE EMERGENCY MNGR
&&
CZAPOTOCLocal storm report, Mar 30, 2:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
202 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PIERCE 42.20N 97.53W
03/30/2006 E1.00 INCH PIERCE NE EMERGENCY MNGR
&&
CZAPOTOCLocal storm report, Mar 30, 2:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
223 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 E HARBINE 40.19N 96.94W
03/30/2006 M0.88 INCH JEFFERSON NE LAW ENFORCEMENT
50 MPH WINDS ALSO.
&&
DEWALDLocal storm report, Mar 30, 2:29 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 1 W HADAR 42.11N 97.47W
03/30/2006 E0.25 INCH PIERCE NE TRAINED SPOTTER
&&
CZAPOTOCLocal storm report, Mar 30, 2:30 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
230 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL ELMWOOD 40.84N 96.29W
03/30/2006 E0.75 INCH CASS NE EMERGENCY MNGR
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:18 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 27 min |
| Mar 30, 6:56 AM CST | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 34 min |
| Mar 30, 7:01 AM CST | Severe Thunderstorm Warning | OAX | Douglas | 28 min |
| Mar 30, 8:16 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 8:51 AM CST | Severe Thunderstorm Warning | OAX | Saunders | 24 min |
| Mar 30, 10:29 AM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 10:45 AM CST | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 30, 11:12 AM CST | Severe Thunderstorm Warning | OAX | Antelope, Madison | 33 min |
| Mar 30, 11:23 AM CST | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Mar 30, 11:36 AM CST | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| Mar 30, 11:40 AM CST | Severe Thunderstorm Warning | OAX | Wayne | 37 min |
| Mar 30, 11:46 AM CST | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Mar 30, 11:54 AM CST | Severe Thunderstorm Warning | OAX | Boone | 51 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 26 min |
| Mar 30, 12:12 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Mar 30, 12:14 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 46 min |
| Mar 30, 12:23 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 37 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 31 min |
| Mar 30, 12:36 PM CST | Severe Thunderstorm Warning | OAX | Dodge | 39 min |
| Mar 30, 12:44 PM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 12:58 PM CST | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Mar 30, 1:00 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:06 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 39 min |
| Mar 30, 1:18 PM CST | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 29 min |
| Mar 30, 1:22 PM CST | Severe Thunderstorm Warning | OAX | Madison | 23 min |
| Mar 30, 1:30 PM CST | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | OAX | Saunders | 44 min |
| Mar 30, 1:34 PM CST | Severe Thunderstorm Warning | OAX | Platte | 41 min |
| Mar 30, 1:43 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Mar 30, 1:43 PM CST | Tornado Warning | OAX | Pierce | 47 min |
| Mar 30, 1:45 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:47 PM CST | Tornado Warning | OAX | Platte | 43 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Madison | 38 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| Mar 30, 2:03 PM CST | Tornado Warning | OAX | Platte | 42 min |
| Mar 30, 2:11 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 34 min |
| Mar 30, 2:14 PM CST | Tornado Warning | OAX | Pierce | 31 min |
| Mar 30, 2:22 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 17 min |
| Mar 30, 2:31 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | OAX | Butler | 42 min |
| Mar 30, 2:38 PM CST | Severe Thunderstorm Warning | OAX | Colfax | 41 min |
| Mar 30, 2:40 PM CST | Severe Thunderstorm Warning | OAX | Stanton | 27 min |
| Mar 30, 2:44 PM CST | Severe Thunderstorm Warning | OAX | Gage | 31 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | OAX | Cuming | 51 min |
| Mar 30, 2:56 PM CST | Severe Thunderstorm Warning | OAX | Johnson | 34 min |
| Mar 30, 3:08 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| Mar 30, 3:11 PM CST | Tornado Warning | OAX | Thurston | 34 min |
| Mar 30, 3:15 PM CST | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 33 min |
| Mar 30, 3:18 PM CST | Severe Thunderstorm Warning | OAX | Pawnee | 27 min |
| Mar 30, 3:19 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 41 min |
| Mar 30, 3:22 PM CST | Severe Thunderstorm Warning | OAX | Burt | 38 min |
| Mar 30, 3:27 PM CST | Severe Thunderstorm Warning | OAX | Washington | 33 min |
| Mar 30, 3:30 PM CST | Tornado Warning | OAX | Douglas, Saunders | 30 min |
| Mar 30, 3:46 PM CST | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Mar 30, 3:52 PM CST | Tornado Warning | OAX | Douglas, Sarpy | 23 min |
| Mar 30, 3:59 PM CST | Severe Thunderstorm Warning | OAX | Washington | 16 min |
| Mar 30, 3:01 PM CST | Severe Thunderstorm Warning | OAX | Harrison | 18 min |
| Mar 30, 3:45 PM CST | Severe Thunderstorm Warning | OAX | Harrison, Monona | 60 min |
| Mar 30, 4:02 PM CST | Severe Thunderstorm Warning | OAX | Fremont, Mills | 37 min |
| Mar 30, 4:05 PM CST | Tornado Warning | OAX | Pottawattamie | 25 min |
| Mar 30, 4:08 PM CST | Tornado Warning | OAX | Harrison | 37 min |
| Mar 30, 4:23 PM CST | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| Mar 30, 4:26 PM CST | Severe Thunderstorm Warning | OAX | Montgomery, Page | 49 min |
| Mar 30, 4:26 PM CST | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
| Mar 30, 4:34 PM CST | Tornado Warning | OAX | Shelby | 20 min |
| Mar 30, 4:53 PM CST | Tornado Warning | OAX | Montgomery | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.